# SDR QMLA2013112713169

- Difficulty date: November 27, 2013
- Submitted: December 2, 2013
- Operation: Air carrier
- Aircraft: N568AM
- Make and model: Snias AS350B2
- Aircraft serial: 4462
- Aircraft time: 2,656 hours, 7,335 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 2,656 hours, 5,118 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE PILOT DEPARTED THE BASE EN ROUTE FOR A PATIENT.  OUTSIDE AIR TEMP WAS 3 3DEG F.  THE HEATING & DEMISTING SYS WAS SWITCHED ON.  AS THE AIRCRAFT STARTED TO HEAT UP WE NOTICED A STRONG ODOR, IT WAS NOT THE NORMAL SMELL OF THE HEATING SYS WARMING UP BUT A STRONGER SMELL.  THE PILOT TURNED THE HEATING & DEMISTING SYS OFF, OPENED THE PILOTS WINDOW & ABORTED THE FLIGHT & RETURNED TO BASE.  THEY LANDED WITHOUT INCIDENT & THE AIRCRAFT WAS SHUT DOWN & THE MECHANIC NOTIFIED.  THE MECHANIC INSPECTED THE SYS & FOUND NO DEFECTS.  A GND RUN & FLIGHT CHECK WERE COMPLETED WITH NO NOTICEABLE SMELLS OR DEFECTS NOTED.  THE AIRCRAFT WAS THEN RETURNED TO SERVICE.
